[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.209.104.7. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1979

Corneal Edema After Use of Carbachol

Author Affiliations
Portland, Ore
Arch Ophthalmol. 1979;97(5):975. doi:10.1001/archopht.1979.01020010513033

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —In a recent issue of the Archives (96:1897-1901,1978) Vaughn et al described their experimental data on the perfusion of the anterior chamber of rabbits with carbachol. They noted transitory but reversible swelling of the cornea, which implied some transitory endothelium dysfunction. However, they advised caution in using this solution in humans in whom the cornea has already compromised endothelial cells.In the past two years, the National Registry of Drug-Induced Ocular Side Effects has had numerous reports of patients having transitory and even persistent corneal edema after the use of this drug intraocularly to induce miosis. In the majority of cases of persistent corneal edema that have

First Page Preview View Large
First page PDF preview
First page PDF preview
×